Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 8, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 10, 2013, 9:12 AM CDT for 11 counties in Kansas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2013, 9:12 AM CDT (14:12 UTC)
- Expired
- Mar 10, 2013, 6:05 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WWUS73 KGLD 101412 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 812 AM MDT SUN MAR 10 2013 KSZ003-004-013>016-027>029-041-042-101800- /O.NEW.KGLD.WI.Y.0008.130310T1412Z-130310T1800Z/ DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI 812 AM MDT SUN MAR 10 2013 /912 AM CDT SUN MAR 10 2013/ ...WIND ADVISORY IN EFFECT UNTIL NOON MDT /1 PM CDT/ TODAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT /1 PM CDT/ TODAY. * PEAK WINDS...20 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE MORNING BEFORE DIMINISHING THIS AFTERNOON. * OTHER IMPACTS...LOCAL AREAS OF DRIFTING SNOW WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ DR
5 follow-up statements
974 WWUS73 KGLD 101423 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 823 AM MDT SUN MAR 10 2013 KSZ003-004-013>016-027>029-041-042-101800- /O.CON.KGLD.WI.Y.0008.000000T0000Z-130310T1800Z/ DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI 823 AM MDT SUN MAR 10 2013 /923 AM CDT SUN MAR 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /1 PM CDT/ TODAY... * PEAK WINDS...20 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE MORNING BEFORE DIMINISHING THIS AFTERNOON. * OTHER IMPACTS...LOCAL AREAS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
760 WWUS73 KGLD 101535 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 935 AM MDT SUN MAR 10 2013 KSZ003-004-013>016-027>029-041-042-101800- /O.CON.KGLD.WI.Y.0008.000000T0000Z-130310T1800Z/ DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI 935 AM MDT SUN MAR 10 2013 /1035 AM CDT SUN MAR 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /1 PM CDT/ TODAY... * PEAK WINDS...20 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE MORNING BEFORE DIMINISHING THIS AFTERNOON. * OTHER IMPACTS...THESE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MIDDAY. LOCAL VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS AT TIMES. WITH ROADWAYS ALREADY SLICK FROM OVERNIGHT SNOW THIS WILL MAKE TRAVEL ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
282 WWUS73 KGLD 101730 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1130 AM MDT SUN MAR 10 2013 KSZ003-004-013>016-027>029-041-042-102100- /O.EXT.KGLD.WI.Y.0008.000000T0000Z-130310T2100Z/ DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI 1130 AM MDT SUN MAR 10 2013 /1230 PM CDT SUN MAR 10 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON... * PEAK WINDS...20 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON BEFORE DIMINISHING. * OTHER IMPACTS...THESE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. LOCAL VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS AT TIMES. WITH ROADWAYS ALREADY SLICK FROM OVERNIGHT SNOW THIS WILL MAKE TRAVEL ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
892 WWUS73 KGLD 101944 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 144 PM MDT SUN MAR 10 2013 KSZ003-004-013>016-027>029-041-042-110000- /O.EXT.KGLD.WI.Y.0008.000000T0000Z-130311T0000Z/ DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI 144 PM MDT SUN MAR 10 2013 /244 PM CDT SUN MAR 10 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * PEAK WINDS...20 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON AND SHOULD DIMINISH BY SUNSET. * OTHER IMPACTS...THESE WINDS WILL CREATE PATCHY BLOWING AND DRIFTING SNOW. LOCAL VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS AT TIMES. WITH ROADWAYS ALREADY SLICK FROM OVERNIGHT SNOW THIS COULD MAKE TRAVEL ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
882 WWUS73 KGLD 102305 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 505 PM MDT SUN MAR 10 2013 KSZ003-004-013>016-027>029-041-042-110015- /O.CAN.KGLD.WI.Y.0008.000000T0000Z-130311T0000Z/ DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI 505 PM MDT SUN MAR 10 2013 /605 PM CDT SUN MAR 10 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DECREASE. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 10, 6:24 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 10, 6:24 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
524 AM MDT SUN MAR 10 2013
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 404 AM MDT SUN MAR 10 2013
THE UPPER LOW WILL MOVE INTO EASTERN KANSAS BY MIDDAY WITH NORTHWEST
FLOW FOLLOWING TONIGHT AND CONTINUING THROUGH TUESDAY NIGHT. SURFACE
HIGH PRESSURE WILL BUILD IN BEHIND THE EXITING SURFACE LOW TODAY.
HIGH PRESSURE WILL PERSIST THROUGH TUESDAY NIGHT.
PLAN TO CANCEL THE WESTERN PORTION OF THE BLIZZARD WARNING SINCE
SNOW HAS ENDED AND VISIBILITIES HAVE IMPROVED. (SEE DETAILS BELOW).
THE REST OF THE BLIZZARD WARNING WILL CONTINUE THROUGH EXPIRATION.
MODELS INDICATE SNOW SHOULD END ACROSS THE ENTIRE FA BY 15Z. WINDS
WILL SLOWLY DECREASE TODAY BUT MAY HOVER NEAR LOW END ADVISORY
LEVELS DURING THE LATE MORNING AND EARLY AFTERNOON.
SUBSIDENCE MOVES INTO THE FA THIS AFTERNOON AS THE UPPER LOW MOVES
INTO EASTERN KANSAS. POPS WILL BE NIL FROM THIS AFTERNOON THROUGH
TUESDAY NIGHT. A WEAK DISTURBANCE COMES THROUGH MONDAY NIGHT BUT
MOISTURE LOOKS MARGINAL.
MAX TEMPERATURES TODAY WILL RISE INTO THE LOWER 30S DUE TO THE
EXTENSIVE SNOW FIELD. DOWNSLOPE WIND, LOTS OF SUN AND WARMER 850
TEMPERATURES WILL HELP MAX TEMPERATURES RISE TOWARD 50 ON MONDAY.
MID 50S WILL BE POSSIBLE BY TUESDAY. MIN TEMPERATURES TONIGHT WILL
FALL TO THE MID TEENS. LOW TEMPERATURES MONDAY AND TUESDAY NIGHTS
WILL MODERATE TO THE MID AND UPPER 20S.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 404 AM MDT SUN MAR 10 2013
IN THE EXTENDED (WED-SAT)...MEDIUM RANGE MODELS IN REASONABLE
AGREEMENT WITH H5 RIDGE BUILDING OVER THE ROCKIES THROUGH THE PERIOD
THROUGH THE START OF THE WEEKEND...BUT GFS AND LATEST ECWMF DIVERGE
RAPIDLY OVER THE WEEKEND WITH ECMWF BRINGING TROUGH THROUGH AREA
WHILE GFS AND MOST GEFS MEMBERS MAINTAIN RIDGE. THIS ECMWF SOLUTION
IS QUITE A DEPARTURE FROM PREVIOUS 2 RUNS OF MODEL BOTH WITH PRECIP
THREAT AND MUCH COLDER TEMPERATURES AND FOR THE TIME BEING WILL KEEP
FORECAST TOWARDS MORE CONSISTENT GUIDANCE. WARM AND DRY CONDITIONS
WILL PREVAIL THROUGH THE PERIOD WITH TEMPS CLIMBING INTO THE 70S
LATE IN THE WEEK...WITH WARMEST TEMPS EXPECTED IN THE WEST AS THERE
IS POTENTIAL FOR COOLER AIR TO SETTLE IN EASTERN ZONES GIVEN
EXPECTED PATTERN.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 521 AM MDT SUN MAR 10 2013
LIGHT SNOW WILL END IN A FEW HOURS AT KMCK WITH ONLY A FEW SNOW
SHOWERS AT BOTH SITES THROUGH 18Z TODAY. VFR CONDITIONS AND
DECREASING WIND ARE EXPECTED FOR THE NEXT 24 HOURS AS THE STORM
SYSTEM MOVES EAST AND HIGH PRESSURE BUILDS INTO THE REGION.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...BLIZZARD WARNING UNTIL 10 AM CDT THIS MORNING FOR KSZ002>004-
014>016-028-029-042.
CO...NONE.
NE...BLIZZARD WARNING UNTIL 10 AM CDT THIS MORNING FOR NEZ080-081.
&&
SHORT TERM...FS
LONG TERM...JRM
AVIATION...FSHazardous weather outlook, Mar 10, 5:35 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 435 AM MDT SUN MAR 10 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 435 AM MDT SUN MAR 10 2013 /535 AM CDT SUN MAR 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT BLIZZARD CONDITIONS WILL GRADUALLY SUBSIDE BY MID MORNING ACROSS EASTERN PORTIONS OF THE TRI-STATE AREA. BLOWING SNOW ALONG WITH DRIFTED ROADS WILL MAKE TRAVEL DIFFICULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE ENCOURAGED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.